Skip to Content

I take methadone. I have haif of a saboxen. when sould I take it?

Responses (3)

jaypee 2 May 2011

U shouldnt take it if u r still going to take methadone.save it when u absolutely need it.trust me tuck it away for when u get in a biind.u should wait until u go into withdrawls tho.methadone stays with u 2 days.wait until u feel uncomfortable.i dont know if u r on the clinic?r u ready to kick?can u get more saboxone?i would get 3 more @least if u r trying to come off.

Anonymous 2 May 2011

I know people read and report they switched back and forth between these 2 meds and didn't die, but it is recommended that a person be on no more than 35 mgs of methadone daily, that they wait 3 days and start on subutex first, to avoid precip. This switch is alot more dangerous than switching from short term opiates, and most people don't feel great for a few days even when it is done correctly. I am not trying to argue with anyone, I just want everyone to be safe and healthy and would not want to cause precip or any other health related issues by advising someone to start suboxone after methdadone without medical help. It can cause slowed breathing or a person to stop breathing and I am pretty sure they are some significant blood pressure issues, I hope this person stays safe.

Anonymous 2 May 2011

You don't have enough info in your post for most of us to feel comfortable answering this. If you are on more than 30 mgs of methadone per day, you should NOT take the suboxone, it could cause a condition known as precipitated withdrawal ( translation, super bad withdrawal) as both will be trying to seat themselves on the brain receptor sites and they will fight each other for that space and neither will seat, thus dropping and preventing both meds from sitting on the site. The switch from methadone is completely different than from other opiates to suboxone and should NOT be done at home, it should be handled correctly by a doctor. I am not fussing at you or being judgemental. It is a difficult switch and should NOT be handled at home, or if a person obtains subs on the street and tries to do the switch themselves. It can cause a bunch of problems, precip, and slowed breathing, possibly even death. I hate to tell you this, I do want you safe, trust me on this one.

jaypee 2 May 2011

Patti now that u mention it.im wondering if this is what probably happend to me.i took a saboxone the next morning after doing opiates and my stomach cramped up & i went into severe withdrawls plus i hadnt eaten anything.my heaart rate droped & they gave me morphine & a fentynl patch.that was the worst feeling in the world.yes listen cause to this day i dont knoww if it was me coming off methadone or taking saboxone.probably a combination.it aint something u want to play with.if u do make sure u r in total with drrawls & make sure u put it under your tongue.please be careful,please.

Anonymous 2 May 2011

Since there really wasn't alot of info in this person's post, I tried to get her to perhaps fill us in a bit. So far I haven't seen anything from this, I hope I got to her on time. I hate to tell people that playing their trump card could harm them, but it could, it could range from just going into precip, to death. I really didn't know if this person was even taking the methadone correctly or regularly, if they are on any other type of sedating medication, ( benzos of any type, muscle relaxers, sleeping pills, even otc meds) this is a truly dangerous thing to do. I hope she is OK and I am glad you are not upset that I commented under you. Since I have been on this site awhile, I have learned people often update or comment after a response from someone trying to help with other info that would change the answer completely.I just hope she is ok, and not too uncomfortable or in precip.

BRRMARS 2 May 2011

You should NEVER take a opiate or narcotic while on suboxone that is a huge No No, are you at a clinic do they know you are taking methadone? There is something in the brain that stops all narcotics and opiates from acting while on subxone i'm not sure what the results will be but I would NOT do it. I don't mean to be harsh, but suboxone is for going helping you go through the withdraw symptoms of methadone and all the other bad addicting stuff. Not that their bad, just if your addicted and trying to kick it. Because methadone can be and is a wonderful drug i take it myself but would NEVER take it and suboxone at the same. time.

Good luck if your trying to kick Methadone the Suboxone will help for sure, but please don't take at the same time.

Sorry for being a brat

jaypee 2 May 2011

Wooo if she only knew.others as well as myself have done this & u feel like u cant adjust yourself.your legs r like rubber bands & your body is so uncomfortable.could lead into something detramental.i liked methadone too.just dont like what its done to my bones.i hope they r reading this cause its no joke! wish i could go back & start over.i would nobe in this predicament.lord help us all 2 over come!!

linda0982000 3 May 2011

Jay, if I may ask..what has the methadone done to your bones? I have wondered if it can affect bones. It sure has done a number on my teeth. Just never understood why, how, and to what extent. I know with the teeth it can be really bad.

BRRMARS 3 May 2011

i actually had to get dentures because of methadone and i'm only 39.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions